I was wondering whether if any of you have experienced both of these beta blockers and which one do you think is best, with regard to results with improvement of cardiomyopathy, and which has less negative side effects such as fatigue?
I have taken atenolol for 5 years and do experience excessive fatigue.
I never took atenolol so I don't know about that, but after approx 3 years of Coreg my heart size and function is back to normal and I have been able to cut the Coreg in half. One I adjusted to target, the fatigue was fairly negligible until the improvement. Once we cut the dose, the fatigue went away.
And...according to my cardio, it is the best defense out there.
Even though I take atenolol 100mg daily with no side effects for palps & find it a excellent beta blocker, I would agree with the other poster in regards to cardiomyopathy that Coreg in studies have shown to be the better of the two for cardiomyopathy. I also think one or two studies have shown it to decrease arrhythmias more also.
Hi Jakc! I think Tickertock is right in that the studies have shown Coreg to be wonder drug for those of us with Cardiomyopathy. But remember that not all edema is due to fluid retention. Many get venous insufficiency as we get a tad older, and that can cause a ton of edema as well. If one leg is worse than the other one, I think it points towards venous probs instead of CHF fluid retention. Sitting for long periods aggravates the venous return.
Thanks you all for such quick and good information :) I have not been officially diagnosed with cardiomyopathy, but I am waiting on my BNP test results and to schedule an echocardiogram with my cardiologist.
I am swelling badly whenever I cheat on my low salt diet. Last night, my legs had actually swelled, when normally it is my hands, feet, face and ankles. I have not changed any medication. I got my 5th stent at the CC 2 weeks ago (I have posted that humpteen times, lol).
I didn't have time to ask any questions at all. I am trying to contact the CC medical record department to have all of my records mailed to me.
The day I was released from the hospital, I was running late for my flight back home. So no questions for Dr. Krasuski, the genius, ha ha ha.
The post stent pain in my chest has gone away. I am really concerned with the swelling. Sitting at a computer is not helping. I read that sitting or standing for long periods of time is not good for fluid retention.
Yes Maggie, one leg is swollen more than the other. I have been reading about venous valve problems and/or venous insufficiency. You are amazing :)
Surfgirl I just sleep on one pillow, but I sleep on an old fashioned waterbed. If I sleep on a regular bed I notice I do have problems as if I need a couple of pillows.
I take 80 mg of Lasix and it works. I do not take it everyday. If I watch the salt, I don't retain fluid so badly. I think that I have developed venous insufficiency maybe from sitting at the computer too long, and I know that I retain water. Yes one leg is bigger than the other.
You guys are great. Thanks again so much.
I found out yesterday from the CC that they did not do the BNP test as far as I can tell. They did lose all of my hand carried medical records that I carried to show them. I even had a dvd with my heart beating. Oh well.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.